Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 18, NWS Jackson, KY

April 11, 20086 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Apr 11, 2008, 3:28 PM EDT for 6 counties in Kentucky. It was in force for 32 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 3:28 PM EDT (19:28 UTC)
Expired
Apr 11, 2008, 4:00 PM EDT
In force
32 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Breathitt County, KY, Clay County, KY, Knott County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 29 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 3:40 PM EDTTSTM WND DMGThousandsticks, KYNUMEROUS 1 TO 2 INCH LIMBS TORN FROM TREES. VERTICAL CLOUD ROTATION AND WALL CLOUD BUT NO FUNNEL SPOTTED. WIND GUST ESTIMATE TO 60 MPH.
Apr 11, 3:40 PM EDTHAIL 0.75Thousandsticks, KYPENNY SIZE HAIL LASTED ABOUT 5 MINUTES
Apr 11, 3:50 PM EDTTSTM WND DMG1 E Sizerock, KYPOWERLINES BLOWN DOWN IN THE HELL FOR CERTAIN AREA.
Apr 11, 4:00 PM EDTTSTM WND DMG2 Nw Hazard, KYPOWERLINES DOWN ON TYPO ROAD.
Apr 11, 4:07 PM EDTTSTM WND DMGMosley Bend, KYTREE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:30 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 111928
TORJKL
KYC025-051-119-131-189-193-112000-
/O.NEW.KJKL.TO.W.0018.080411T1928Z-080411T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
  PERRY COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 400 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BRUTUS...OR
  12 MILES NORTHEAST OF MANCHESTER...MOVING NORTHEAST AT 66 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAZARD...
  HYDEN...
  VICCO...
  ALTRO...
  AMMIE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3765 8321 3717 8303 3715 8349 3712 8369
      3728 8373
TIME...MOT...LOC 1928Z 237DEG 57KT 3727 8355

$$

SCHOETTMER
2 follow-up statements
000 
WWUS53 KJKL 111938
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT FRI APR 11 2008

KYC025-051-119-131-189-193-112000-
/O.CON.KJKL.TO.W.0018.000000T0000Z-080411T2000Z/
BREATHITT KY-OWSLEY KY-KNOTT KY-PERRY KY-CLAY KY-LESLIE KY-
337 PM EDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR NORTHERN
LESLIE...NORTHEASTERN CLAY...PERRY...SOUTHWESTERN KNOTT...
SOUTHEASTERN OWSLEY AND BREATHITT COUNTIES...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SHOAL...OR 7 MILES
NORTHWEST OF HYDEN...MOVING NORTHEAST AT 58 MPH.

THE TORNADO WILL BE NEAR...
  DICE...BULAN...6 MILES NORTHWEST OF HAZARD AND 6 MILES SOUTHEAST OF
  NED BY 345 PM EDT...
  ARY...FISTY...ROWDY AND 6 MILES NORTHWEST OF CORDIA BY 350 PM
  EDT...
  TALCUM BY 355 PM EDT...

IN ADDITION...STRAIGHT LINE WINDS UP TO 75 MPH WILL BE LIKELY WITHIN
THIS STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3765 8321 3717 8303 3715 8349 3712 8369
      3728 8373
TIME...MOT...LOC 1937Z 245DEG 50KT 3728 8336

$$

GEOGERIAN
000 
WWUS53 KJKL 112000
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT FRI APR 11 2008

KYC025-051-119-131-189-193-112009-
/O.EXP.KJKL.TO.W.0018.000000T0000Z-080411T2000Z/
BREATHITT KY-OWSLEY KY-KNOTT KY-PERRY KY-CLAY KY-LESLIE KY-
359 PM EDT FRI APR 11 2008

...THE TORNADO WARNING FOR NORTHERN LESLIE...NORTHEASTERN CLAY...
PERRY...SOUTHWESTERN KNOTT...SOUTHEASTERN OWSLEY AND BREATHITT
COUNTIES WILL EXPIRE AT 400 PM EDT...

THE STORM HAS EXITED THE AREA.

HOWEVER...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEAST BREATHITT 
AND NORTHEAST PERRY COUNTIES UNTIL 4:30 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3765 8321 3717 8303 3715 8349 3712 8369
      3728 8373
TIME...MOT...LOC 1959Z 245DEG 50KT 3739 8300

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:04 PM EDT, 24 minutes earlier.

Area forecast discussion, Apr 11, 3:04 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT FRI APR 11 2008

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED

ONGOING SEVERE WEATHER ACROSS THE AREA. TORNADO WATCH IN EFFECT UNTIL
6 PM FOR A GOOD PORTION OF THE AREA. INSTABILITY CONTINUES SPREAD
NORTHEAST ACROSS THE AREA...ALTHOUGH BEST INSTABILITY IS IN THE
SOUTHERN AND SOUTHWESTERN PORTION OF THE CWA ATTM. MUCAPES 500-750
J/KG IN SOUTHERN KENTUCKY...WITH LI/S DOWN TO -2. WILL CONTINUE TO
MONITOR FOR ANY WATCH EXTENSIONS. STILL GOOD SHEAR ENHANCING THE
TORNADO THREAT. RUC SHOWS INSTABILITY CONTINUING TO INCREASE IN THE
EAST LATE THIS AFTN AND EVE AHEAD OF THE FRONT. EXPECT A LOCALLY
HEAVY RAIN THREAT AS WELL...AND WILL CONTINUE TO MENTION IN HWO AND
FORECAST. THE COLD FRONT WILL PASS THROUGH THIS EVENING...WITH
CLEARING BEHIND IT.

A SURFACE AND H5 TROF DROPS SOUTH SATURDAY AND SUNDAY. THIS WILL
BRING A CHANCE OF SHOWERS LATER SATURDAY AFTERNOON...WITH THE BEST
CHANCE PICKING UP SATURDAY NIGHT AND SUNDAY. ENOUGH COLD AIR WORKS IN
TO AT LEAST CAUSE SOME SNOW TO MIX IN WITH THE RAIN...ALTHOUGH WOULD
NOT BE SURPRISED TO SEE PERIODS OF ALL SNOW SHOWERS. HIGHER TERRAIN
LOCATIONS WILL SEE PREDOMINANTLY SNOW LATE SATURDAY NIGHT INTO
SUNDAY. COULD BE SOME LIGHT ACCUMULATIONS...MAINLY IN HIGHER TERRAIN.
PRECIP BEGINS TO TAPERS OFF LATER SUNDAY NIGHT AS MOISTURE BEGINS TO
PULL OUT...AND H5 TROF AXIS BEGINS TO SHIFT EAST.

.LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED

AN EXITING H5 TROF WILL KEEP A CHANCE OF RAIN OR SNOW SHOWERS AT THE
START OF THE EXTENDED PERIOD ON MONDAY. ANY QPF SHOULD BE VERY LIGHT
HOWEVER. HIGH PRESSURE BUILDS IN FROM THE OHIO TO THE MISSISSIPPI
VALLEY AREA THROUGH MIDWEEK...BRINGING MOSTLY CLEAR SKIES...DRY
WEATHER...AND A GRADUAL WARM UP. AS THE HIGH SHIFTS TO OUR SOUTHEAST
THURSDAY AND FRIDAY...EXPECT TEMPERATURES TO RETURN TO ABOVE NORMAL
LEVELS WITH SOUTHERLY FLOW. WILL KEEP THE FORECAST DRY MONDAY NIGHT
THROUGH FRIDAY...WITH RIDGING AT THE SURFACE AND UPPER LEVELS.
RIDGING BEGINS TO BREAK DOWN SOME BY FRIDAY...WITH A FEW MORE CLOUDS
MOVING IN AHEAD OF THE NEXT SYSTEM...HOWEVER ANY PRECIP SHOULD
REMAIN WELL TO THE NORTHWEST OF THE AREA. STILL A POTENTIAL FOR A
FROST OR FREEZE MONDAY AND TUESDAY NIGHTS.

&&

.AVIATION.../18Z TO 18Z/

COLD FRONT WAS APPROACHING THE REGION WITH THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT. SHOULD SEE MVFR CONDITIONS WITH TEMPO IFR AT TAF
SITES DURING THUNDERSTORMS. SOME STORMS MAY BE SEVERE THROUGH THIS
EVENING. SEVERE STORM WILL PASS NEAR SME AND LOZ BETWEEN 18 AND
1930Z. FRONT SHOULD PASS THROUGH BY THIS EVENING...WITH VFR
CONDITIONS RETURNING OVERNIGHT AS CLOUDS SCATTER OUT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...WJM
Hazardous weather outlook, Apr 11, 1:34 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
134 PM EDT FRI APR 11 2008

KYZ044-050>052-060-088-104-106-107-109-110-113-118>120-121200-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-HARLAN-ELLIOTT-MORGAN-JOHNSON-
MAGOFFIN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...FRENCHBURG...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
134 PM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL. RAINFALL FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME
AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS TODAY AND THIS EVENING AS
WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE HAIL...OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ058-059-068-069-079-080-083>087-108-111-112-114>117-121200-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CAMPTON...
BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...MANCHESTER...HYDEN
134 PM EDT FRI APR 11 2008

...TORNADO WATCH 197 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. RAINFALL FROM THUNDERSTORMS MOVING
REPEATEDLY OVER THE SAME AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS
TODAY AND THIS EVENING AS WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE
HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN
JACKSON.

ABE/WJM

In the hours before

Special weather statement, Apr 11, 11:47 AM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1147 AM EDT FRI APR 11 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1147 AM EDT FRI APR 11 2008

...STRONG COLD FRONT TO BRING GUSTY WINDS AND THE THREAT OF SEVERE
STORMS THIS AFTERNOON AND THIS EVENING...

A COLD FRONT WILL MOVE ACROSS KENTUCKY THIS AFTERNOON AND EVENING.
THUNDERSTORMS ONGOING OVER CENTRAL KENTUCKY EARLY THIS AFTERNOON...WELL
IN ADVANCE OF THE FRONT...WILL MOVE EASTWARD INTO THE AREA LATER THIS
AFTERNOON. THE THREAT FOR SEVERE THUNDERSTORMS...INCLUDING DAMAGING
WINDS AND LARGE HAIL...CONTINUES TO EXIST DURING THIS PERIOD. THE
RISK FOR SEVERE WEATHER IS ONLY SLIGHT AT THIS TIME...HOWEVER RESIDENTS
OF EASTERN KENTUCKY ARE ADVISED TO KEEP ABREAST OF THE LATEST
FORECAST INFORMATION THROUGH THE DAY TODAY FOR ANY CHANGES OR UPDATES
ON THIS DEVELOPING SITUATION.

ADDITIONALLY...GUSTY WINDS OF 30 TO 35 MPH ARE EXPECTED THIS
AFTERNOON OUTSIDE OF ANY THUNDERSTORM ACTIVITY. SUCH WINDS WILL
LIKELY CAUSE A ROUGH CHOP ON AREA LAKES AND BOATERS ARE URGED TO USE
CAUTION. A LAKE WIND ADVISORY MAY BE NEEDED LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

ABE/GEOGERIAN
Local storm report, Apr 11, 2:13 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             2 NNW MONTICELLO        36.87N 84.86W
04/11/2008  E0.75 INCH       WAYNE              KY   EMERGENCY MNGR

            PENNY SIZED HAIL WAS REPORTED ON HIGHWAY 789.

&&
Local storm report, Apr 11, 2:27 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
227 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             BURNSIDE                36.99N 84.60W
04/11/2008  E0.88 INCH       PULASKI            KY   PUBLIC

&&
Local storm report, Apr 11, 2:46 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
246 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TORNADO          PARNELL                 36.87N 84.95W
04/11/2008                   WAYNE              KY   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTS TRAILER WAS COMPLETELY DESTROYED
            WITH DEBRIS SCATTERED.

&&

TJOHNSTO
Special weather statement, Apr 11, 2:53 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT FRI APR 11 2008

KYZ058>060-069-106-108-111-111930-
MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-LEE-JACKSON-
253 PM EDT FRI APR 11 2008

...A STRONG THUNDERSTORM TO AFFECT WESTERN MORGAN AND SOUTHEASTERN
MENIFEE AND SOUTHEASTERN POWELL AND WOLFE AND SOUTHEASTERN ESTILL AND
LEE AND NORTH CENTRAL JACKSON COUNTIES THROUGH 330 PM EDT FRIDAY
AFTERNOON...

AT 253 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
FOXTOWN...MOVING NORTHEAST AT 53 MPH.

THIS STORM WILL BE NEAR EVELYN AROUND 300 PM EDT...WILLOW SHOALS
AROUND 305 PM EDT...FIXER AROUND 310 PM EDT...ZOE AROUND 315 PM
EDT...BOOTH AROUND 320 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.

GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:37 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne38 min
Apr 11, 2:00 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne30 min
Apr 11, 2:27 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more48 min
Apr 11, 3:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more41 min
Apr 11, 3:51 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel, McCreary, Pulaski3 hr
Apr 11, 3:56 PM EDTTornado WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Perry and 1 more34 min
Apr 11, 4:20 PM EDTTornado WarningJKLFloyd, Knott, Letcher, Martin, Pike40 min
Apr 11, 4:57 PM EDTSevere Thunderstorm WarningJKLPike33 min
Apr 11, 5:43 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Menifee, Montgomery and 4 more32 min
Apr 11, 6:02 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Fleming, Floyd, Johnson and 9 more31 min

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.